Sharp tunneling estimates for a double-well model in infinite dimension

Brooks M, Di Gesù G. 2021. Sharp tunneling estimates for a double-well model in infinite dimension. Journal of Functional Analysis. 281(3), 109029.


Journal Article | Published | English

Scopus indexed
Author
Brooks, MorrisIST Austria; Di Gesù, Giacomo
Department
Abstract
We consider the stochastic quantization of a quartic double-well energy functional in the semiclassical regime and derive optimal asymptotics for the exponentially small splitting of the ground state energy. Our result provides an infinite-dimensional version of some sharp tunneling estimates known in finite dimensions for semiclassical Witten Laplacians in degree zero. From a stochastic point of view it proves that the L2 spectral gap of the stochastic one-dimensional Allen-Cahn equation in finite volume satisfies a Kramers-type formula in the limit of vanishing noise. We work with finite-dimensional lattice approximations and establish semiclassical estimates which are uniform in the dimension. Our key estimate shows that the constant separating the two exponentially small eigenvalues from the rest of the spectrum can be taken independently of the dimension.
Publishing Year
Date Published
2021-04-07
Journal Title
Journal of Functional Analysis
Acknowledgement
GDG gratefully acknowledges the financial support of HIM Bonn in the framework of the 2019 Junior Trimester Programs “Kinetic Theory” and “Randomness, PDEs and Nonlinear Fluctuations” and the hospitality at the University of Rome La Sapienza during his frequent visits.
Volume
281
Issue
3
Article Number
109029
ISSN
eISSN
IST-REx-ID

Cite this

Brooks M, Di Gesù G. Sharp tunneling estimates for a double-well model in infinite dimension. Journal of Functional Analysis. 2021;281(3). doi:10.1016/j.jfa.2021.109029
Brooks, M., & Di Gesù, G. (2021). Sharp tunneling estimates for a double-well model in infinite dimension. Journal of Functional Analysis. Elsevier. https://doi.org/10.1016/j.jfa.2021.109029
Brooks, Morris, and Giacomo Di Gesù. “Sharp Tunneling Estimates for a Double-Well Model in Infinite Dimension.” Journal of Functional Analysis. Elsevier, 2021. https://doi.org/10.1016/j.jfa.2021.109029.
M. Brooks and G. Di Gesù, “Sharp tunneling estimates for a double-well model in infinite dimension,” Journal of Functional Analysis, vol. 281, no. 3. Elsevier, 2021.
Brooks M, Di Gesù G. 2021. Sharp tunneling estimates for a double-well model in infinite dimension. Journal of Functional Analysis. 281(3), 109029.
Brooks, Morris, and Giacomo Di Gesù. “Sharp Tunneling Estimates for a Double-Well Model in Infinite Dimension.” Journal of Functional Analysis, vol. 281, no. 3, 109029, Elsevier, 2021, doi:10.1016/j.jfa.2021.109029.
All files available under the following license(s):
Copyright Statement:
This Item is protected by copyright and/or related rights. [...]

Link(s) to Main File(s)
Access Level
OA Open Access

Export

Marked Publications

Open Data IST Research Explorer

Sources

arXiv 1911.03187

Search this title in

Google Scholar